Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 31, 10:38 AM MST, 2 hours 52 minutes earlier.
Area forecast discussion, May 31, 10:38 AM MST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1138 AM MDT Mon May 31 2021
.SHORT TERM...(Today and tonight)
Issued at 431 AM MDT Mon May 31 2021
...Flash flood potential again today on burn scars with possibility
of a few strong storms over the mountains and valleys...
Upper trough over CO will slowly translate eastward into the central
plains tonight bringing another round of unsettled weather to
southern CO. With higher dew points pushing westward into the
interior valleys, combined with forcing from the upper system and
afternoon heating, we could realize CAPE up to 1000 J/kg across the
mountains/interior valleys by afternoon. Deep layer shear will be
weaker today (20-30 kts) given light winds aloft, but with the
pooling moisture and instability, wouldn't be surprised to see a
strong to severe storm across the mountains and valleys today,
especially as freezing levels will be around 11000-12000 feet.
Storms are more likely to be pulsey in nature and will evolve
towards a more stratiform event across the eastern mountains as the
afternoon and evening unfolds with showers and more isolated
thunderstorm activity pushing off into the adjacent plains late this
afternoon into the evening where stability will be greater given
cooler surface temperatures behind the front.
Main concern this afternoon and evening will be the potential for
flash flooding on burn scars across the southeast mountains. Light
showers continue to train across Spring burn scar early this
morning, though the higher elevation VTP AWOS has been reporting 32-
34 degrees with snow. Its difficult to verify this with CDOT cams
given the darkness but it's likely to be true as snow levels should
be at or above 11 kft according to models. This begs the question of
if this may help mitigate the flash flood threat given higher
probability for hail/graupel across the higher elevations given the
cooler air aloft. Another potential mitigating factor may be that
if thunderstorms develop too early in the day and the event may
evolve towards a stratiform event more quickly which could decrease
rainfall rates. With CAM models showing some pockets of 0.50+/hr
rainfall rates and given the potential for instability of up to 1000
J/kg to develop, its difficult to say with certainty that these
factors will mitigate the flash flood risk sufficiently. Therefore
will hoist another Flash Flood Watch from noon until 10 PM this
evening. Spring Burn scar may carry a slightly higher risk today
than the others given its more southward location, higher snow
levels and potential for greater instability. But have seen several
HRRR runs hit Decker and Hayden burn scars as well, so not sure the
risk is really that much lower for burn scars farther north.
Activity will wind down this evening with showers and isolated
thunderstorms spreading into the adjacent plains this evening before
diminishing. Should be a chilly night for some of the interior
valleys with guidance suggesting lows in the lower to mid 30s (just
above freezing) for the San Luis Valley and below freezing for the
higher mountain valleys. We could need a frost advisory for the San
Luis Valley if sufficient clearing occurs. The plains should stay
in the 40s though the crest of the Palmer Divide could see lows in
the mid to upper 30s which is cooler than normal for this time of
year.
-KT
.LONG TERM...(Tuesday through Sunday)
Issued at 431 AM MDT Mon May 31 2021
Tuesday...Latest model runs indicate that the upper trough
positioned over the region will linger a bit longer, with the trough
axis not exiting the state until Tue evening. Brisk northwest flow
aloft will produce decent bulk shear, coupled with steep lapse rates
over the mts and around 1000 j/kg of CAPE across the plains.
So...Tue looks like it might be another active aftn and eve for the
higher terrain and plains with respect to convection, at least until
the trough axis can push out of CO. Area burn scars will need to
be watched closely for potential flash flooding. Plan on high
temps in the 60s to lower 70s for most locations.
Wednesday and Thursday...An upper ridge of high pressure builds into
the western US, while a low center sits in place over Mexico. The
ridge will serve to warm and dry CO, though the southern low will
draw some moisture up into the state so there will continue to be a
daily shot of aftn and eve showers and thunderstorms, mainly tied to
the higher terrain. There will be favorable lapse rates both days
over the mts, though shear and CAPE do not look too impressive at
this time. One concern for these days will be the light steering
winds aloft. Any storms that do develop over the mts will likely
move very little or slowly, so once again area burn scars will
need to be monitored. Expect max temps in the 70s both days for
the high valleys, while the plains will warm into the 70s to
around 80F on Wed, and into the mid 70s to mid 80s for Thu.
Friday through Sunday...Long range models indicate that the upper
ridge will break down on Fri, as a strong Canadian low pressure
system drops down into the Pacific NW. Brisk west to southwest flow
aloft pushes into the Great Basin by Sun. There will be a daily
chance for isolated to low-end scattered showers and thunderstorms
over the higher terrain and adjacent plains, but the real story will
be the rising temps as the mercury warms to near 80F for the high
valleys, and into the 80s to near 90F for the plains. Moore
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1126 AM MDT Mon May 31 2021
Prevailing conditions will be VFR this afternoon, with an
increasing chance of showers and thunderstorms beginning around
20z. Some periods of MVFR cigs/vis will be possible under any
heavier showers. Clouds slowly clear overnight, with a low risk of
some patchy/short-lived ground fog around sunrise.
At KPUB and KCOS, MVFR cigs may become briefly VFR this afternoon,
before lowering back to MVFR later in the day and this evening as
showers move off the mountains toward both terminals. Rain chances
decrease after 03z, with some clearing possible after 09z as drier
nw flow develops. If we clear quick enough, there may be some
areasof ground fog and IFR vis around sunrise as low levels stay
moist with recent rainfall, though won't include in either taf at
this point.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 10 PM MDT this evening for COZ072>075-
077>080-087.
&&
SHORT TERM...KT
LONG TERM...MOORE
AVIATION...PETERSEN
Hazardous weather outlook, May 31, 10:22 AM MST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1122 AM MDT Mon May 31 2021
COZ058>089-093>099-011730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1122 AM MDT Mon May 31 2021
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
A few strong storms will be possible across the mountains and
valleys this afternoon and evening. The main risk from
thunderstorms will be lightning, small hail under 1 inch in
diameter, wind gusts to 50 mph, and locally heavy rainfall capable
of producing flash flooding on burn scars. One or two strong to
briefly severe thunderstorms will be possible across the mountain
valleys today which could produce hail around 1 inch in diameter.
The higher peaks above 11000 to 12000 feet could see local
snowfall accumulations of 2 to 6 inches through this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Isolated to scattered showers and thunderstorms will be possible
each day for Tuesday through Sunday. A stronger storm or two will
be possible across the mountains and the plains on Tuesday, with
lightning, hail around 3/4 inch in diameter and wind gusts up to
50 mph possible. Afternoon and evening thunderstorms for Wednesday
through Sunday will be more tied to the higher terrain and
immediate adjacent plains.
Locally heavy rainfall will also be possible with the more
intense storms, and there is the potential for flash flooding on
area burn scars each day.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet criteria for spotters will be possible
across the mountains and valleys this afternoon and evening.
10/27
In the hours before
Special weather statement, May 31, 12:11 PM MST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
111 PM MDT Mon May 31 2021
COZ067-068-070-071-312000-
Southern San Luis Valley CO-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
111 PM MDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA...
SOUTHEASTERN RIO GRANDE AND NORTH CENTRAL CONEJOS COUNTIES UNTIL 200
PM MDT...
At 110 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Capulin, or 21 miles west of Alamosa, moving
southeast at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Capulin.
LAT...LON 3739 10633 3746 10627 3742 10598 3719 10615
TIME...MOT...LOC 1910Z 300DEG 6KT 3740 10625
CSS/EP
Special weather statement, May 31, 12:25 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
125 PM MDT Mon May 31 2021
COZ071-074-075-312015-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
125 PM MDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUERFANO AND EAST
CENTRAL COSTILLA COUNTIES UNTIL 215 PM MDT...
At 124 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Fort Garland, or 10 miles south of Spring Burn
Scar south of Highway 160 in Costilla county, moving east at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Southern Spring Burn Scar south of Highway 160 in Costilla county.
LAT...LON 3734 10529 3739 10533 3745 10521 3733 10512
TIME...MOT...LOC 1924Z 258DEG 6KT 3737 10528
STEWARD/PETERSEN
Special weather statement, May 31, 1:00 PM MST, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
200 PM MDT Mon May 31 2021
COZ067-068-070-071-312045-
Southern San Luis Valley CO-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
200 PM MDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA AND NORTH
CENTRAL CONEJOS COUNTIES UNTIL 245 PM MDT...
At 200 PM MDT, Doppler radar was tracking a strong thunderstorm near
Capulin, or 21 miles southwest of Alamosa, moving southeast at 10
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Capulin.
LAT...LON 3735 10632 3740 10621 3734 10593 3709 10615
TIME...MOT...LOC 2000Z 302DEG 7KT 3733 10622
CSS/EP
Tornado, Conejos
- When
- May 31, 1:30 PM MST to 1:35 PM MST
- Where
- Conejos County, 1.22 mi W of Bountiful to 1.79 mi ESE of La Jara
- Rating
- EF0
- Path length
- 3.54 mi
- Path width
- 20 yd
- Reported by
- Law Enforcement
- Coordinates
- 37.230, -105.992
Local county Sheriff reported a tornado touch down with a few power poles snapped off and downed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Washington, May 31, 20211 death · 1 event
- Tornadoes and Flash Flooding in New Mexico, May 31, 2021$1.3 million · EF0 · 8 events
- Tornadoes and Flash Flooding in Texas, May 31, 2021$122,000 · 2 in hail · 15 events
- Flash Flooding and Flooding in Texas, May 31, 2021$126,000 · 50 kt wind · 10 events
- Heat in California, May 31, 202111 events
- Flash Flooding and Flooding in Texas, May 31, 20219 events
- Hail in Wisconsin, May 31, 20211 in hail · 7 events
- Hail in Michigan, May 31, 2021$5,000 · 1.25 in hail · 4 events
- Marine Thunderstorm Winds in Lake Michigan, May 31, 20214 events
- Hail in Wisconsin, May 31, 20211.25 in hail · 3 events
- Hail in Colorado, May 31, 20211 in hail · 2 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, May 31, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 963709.